Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 2, NWS Fort Worth, TX

January 26, 201446 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 26, 2014, 3:21 PM CST for 46 counties in Texas. It took effect at Jan 27, 2014, 2:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 3:21 PM CST (21:21 UTC)
In effect from
Jan 27, 2014, 2:00 AM CST
Expired
Jan 27, 2014, 12:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2988 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS74 KFWD 262121
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CST SUN JAN 26 2014

...WIND ADVISORY FOR ALL OF NORTH TEXAS FROM 4 AM CST THROUGH NOON
CST MONDAY...

.A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS NORTH AND CENTRAL
TEXAS TONIGHT. VERY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH WILL OCCUR BEHIND THE FRONT THROUGH MONDAY MORNING.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270500-
/O.NEW.KFWD.WI.Y.0002.140127T1000Z-140127T1800Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
321 PM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST MONDAY. 

* TIMING...4 AM CST TONIGHT THROUGH NOON CST MONDAY.

* WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. AT
  TIMES...THE WINDS MAY BE SUSTAINED AT 30-35 MPH.

* IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE
  MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING MAY ALSO BE
  DIFFICULT. POWER LINES COULD ARC IN THE STRONG WIND GUSTS. IN
  ADDITION...THE STRONG WINDS COMBINED WITH MUCH COLDER
  TEMPERATURES BEHIND THE FRONT WILL RESULT IN WIND CHILL READINGS
  IN THE TEENS TO LOWER 30S MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
3 follow-up statements
864 
WWUS74 KFWD 270434
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 PM CST SUN JAN 26 2014

...WIND ADVISORY FOR ALL OF NORTH TEXAS FROM 2 AM CST THROUGH
NOON CST MONDAY...

.A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS NORTH AND CENTRAL
TEXAS TONIGHT. VERY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH WILL OCCUR BEHIND THE FRONT THROUGH MONDAY MORNING.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271245-
/O.EXT.KFWD.WI.Y.0002.140127T0800Z-140127T1800Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1034 PM CST SUN JAN 26 2014

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON CST MONDAY...

* TIMING...2 AM CST THROUGH NOON CST MONDAY.

* WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. 
  AT TIMES...THE WINDS MAY BE SUSTAINED AT 30-35 MPH. 

* IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE 
  MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING MAY ALSO BE 
  DIFFICULT. POWER LINES COULD ARC IN THE STRONG WIND GUSTS. IN 
  ADDITION...THE STRONG WINDS COMBINED WITH MUCH COLDER 
  TEMPERATURES BEHIND THE FRONT WILL RESULT IN WIND CHILL 
  READINGS IN THE TEENS TO LOWER 30S MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
855 
WWUS74 KFWD 271153
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
553 AM CST MON JAN 27 2014

...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH NOON...


TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271800-
/O.CON.KFWD.WI.Y.0002.000000T0000Z-140127T1800Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
553 AM CST MON JAN 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH NOON.

* WINDS...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...OUTSIDE OBJECTS THAT ARE NOT SECURED WILL EASILY BE
  MOVED OR TOSSED IN THESE STRONG WINDS. DRIVING MAY ALSO BE
  DIFFICULT ON EAST-WEST ROADS. POWER LINES COULD ARC IN THE
  STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
832 
WWUS74 KFWD 271733
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CST MON JAN 27 2014


TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271845-
/O.EXP.KFWD.WI.Y.0002.000000T0000Z-140127T1800Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1133 AM CST MON JAN 27 2014

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

WINDS ACROSS NORTH AND CENTRAL TEXAS HAVE WEAKENED AS OF LATE THIS
MORNING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
NOON. THE EXPIRATION OF THE WIND ADVISORY JUST MEANS THAT WINDS
WILL GENERALLY REMAIN BELOW A CONSTANT 25 MPH...AND THAT GUSTS
WILL GENERALLY REMAIN BELOW 40 MPH. BREEZY NORTH WINDS WILL
PERSIST THROUGH SUNSET AT 20 MPH...GUSTING TO 30 TO 35 MPH AT
TIMES.

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:27 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 26, 11:27 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 AM CST SUN JAN 26 2014

.AVIATION...
/18Z TAFS/

CONCERNS...VERY STRONG WINDS MONDAY MORNING BEHIND A STRONG ARCTIC
FRONT WILL RESULT IN CROSSWIND ISSUES.

SOUTH WINDS AOB 10 KTS WILL PREVAIL AT THE DFW TAF SITES THROUGH
THE AFTERNOON HOURS. WIND SPEEDS WILL BE SLIGHTLY STRONGER AT KACT
WITH SUSTAINED 11-14 KTS. A SURFACE LOW WILL SLOWLY MOVE ACROSS
THE REGION THIS EVENING RESULTING IN LIGHT AND VARIABLE WINDS THAT
MAY PREVAIL FROM A WEST OR NORTHWEST DIRECTION LATER THIS EVENING.

A STRONG ARCTIC FRONT IS RACING DOWN THE PLAINS TODAY AND WILL
REACH THE AIRPORTS OVERNIGHT. FRONT WILL ARRIVE AROUND 09Z AT THE
DFW TAF SITES AND 10Z AT KACT. NORTH-NORTHEAST WINDS SUSTAINED
24-30 KTS WILL ACCOMPANY THE FRONT WITH WIND GUSTS 33-40 KTS.
THESE STRONG WINDS WILL PERSIST THROUGH AT LEAST THE MID MORNING
HOURS BEFORE DECREASING SLIGHTLY IN SPEEDS BY MIDDAY. EXPECT THE
STRONGEST WINDS TO OCCUR FROM ABOUT 10-15Z...RESULTING IN CROSSWIND
ISSUES ON THE DIAGONAL RUNWAYS. WIND SPEEDS WILL CONTINUE TO
DIMINISH BUT REMAIN ABOVE 15 KTS THROUGH THE AFTERNOON HOURS. SOME
LOW CLOUDS BELOW 2 KFT MAY MOVE OVER KACT BUT SHOULD BE SHORT-
LIVED AND MAINLY SCATTERED. OTHERWISE EXPECT A BROKEN DECK AROUND
6 KFT FOR MUCH OF THE DAY TOMORROW.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 349 AM CST SUN JAN 26 2014/
AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE REGION RESULTING
IN MID-HIGH LEVEL CLOUD COVER AND VIRGA. THESE CLOUDS WILL CLEAR
THE AREA FROM WEST TO EAST DURING THE DAY AND GENERALLY SUNNY
CONDITIONS THIS AFTERNOON WILL RESULT IN ANOTHER WARM DAY WITH
HIGHS TEMPS IN THE UPPER 60S EAST TO MID 70S WEST. A SURFACE LOW
WILL TRACK ACROSS THE NORTHERN PARTS OF THE AREA LATE THIS
AFTERNOON AND EVENING...AND WILL SWITCH WINDS FROM THE SOUTH TO
THE NORTHWEST FOR MOST OF THE AREA BY MIDNIGHT. COLDER AIR WILL
AWAIT THE PASSAGE OF AN ARCTIC FRONT THAT IS AT THIS TIME STILL
YET TO MOVE OUT OF SOUTHERN CANADA.

THE ARCTIC FRONT WILL SCREAM SOUTHWARD THROUGH THE PLAINS TODAY
AND TONIGHT...CROSSING THE RED RIVER AROUND 3AM WITH STRONG NORTH
WINDS AND MUCH COLDER AIR POURING INTO THE REGION MONDAY. A WIND
ADVISORY WILL LIKELY BE REQUIRED MONDAY MORNING FOR SUSTAINED
WINDS NEAR 25-30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. TEMPS WILL
TUMBLE BEHIND THE FRONT...FALLING INTO THE 30S WHERE THEY WILL
REMAIN FOR THE REMAINDER OF THE DAY DESPITE SUNSHINE. WIND CHILLS
WILL BE IN THE TEENS AND 20S. FIRE DANGER WILL BE A CONCERN WITH
THE WINDY AND DRY CONDITIONS...MITIGATED ONLY BY THE COLD TEMPS.
COLD ADVECTION CONTINUES INTO MONDAY NIGHT WITH TEMPS CONTINUING
TO FALL INTO THE UPPER TEENS NORTH TO MID 20S SOUTH. WIND CHILLS
BY DAYBREAK TUESDAY WILL RANGE FROM 5 TO 15.

MEANWHILE AN UPPER LEVEL LOW CURRENTLY OFF OF THE CALIFORNIA
COAST WILL DROP SOUTHEAST INTO THE BAJA REGION BY MONDAY. MODELS
CONTINUE TO STRUGGLE WITH THE TIMING OF WHEN THIS SYSTEM WILL HEAD
EAST ACROSS MEXICO AND BECOME ABSORBED BY THE BROAD UPPER LEVEL
TROUGH OVER THE CONTINENT. THE ECMWF REMAINS THE SLOWEST OF THE
MODELS BUT HAS SPED UP. FOR THIS PACKAGE THERE IS REASONABLE
AGREEMENT AMONG THE OTHER MODELS SO WILL DISCOUNT THE ECMWF WITH
REGARD TO THE UPPER LOW. THE LOW SHOULD TRACK ACROSS NORTHERN
MEXICO AND REACH SOUTH TEXAS WEDNESDAY. THIS MEANS THE BEST MID
LEVEL ISENTROPIC LIFT WILL SPREAD ACROSS NORTH TEXAS TUESDAY. THE
AIRMASS BELOW THIS LIFT WILL BE EXCEPTIONALLY DRY WITH DEWPOINTS
AGAIN FALLING INTO THE SINGLE DIGITS FOR ALL BUT THE SOUTHERN
ZONES. THE BULK OF THE PRECIPITATION WILL BE ACROSS SOUTHERN TEXAS
WHERE MOISTURE IS MORE PLENTIFUL. HOWEVER A THERE IS A SLIGHT
CHANCE A FEW SNOW FLURRIES MAY AFFECT THE FAR SOUTHERN ZONES
TUESDAY...BUT NO WINTRY IMPACTS ARE EXPECTED THIS FAR NORTH. MOST
OF NORTH TEXAS WILL BE PARTLY TO MOSTLY CLOUDY TUESDAY WITH HIGHS
STRUGGLING TO REACH THE MID 30S. CLOUDS WILL CLEAR THE REGION
TUESDAY EVENING WITH PASSAGE OF THE UPPER TROUGH AXIS. THE SURFACE
HIGH ALSO SETTLES IN OVER THE AREA...AND THE CLEAR AND CALM
CONDITIONS WILL ALLOW TEMPS TO FALL INTO THE TEENS FOR MOST OF
NORTH CENTRAL TEXAS TUESDAY NIGHT.

SOUTH WINDS RETURN WEDNESDAY WITH TEMPS MODERATING INTO THE 40S
FOR HIGHS. THE MODERATING TREND WILL CONTINUE INTO THURSDAY WITH
HIGHS WARMING INTO THE 50S AND 60S. MODEL GUIDANCE IS NOT IN VERY
GOOD AGREEMENT FRIDAY WITH THE FATE OF A WEAK SHORTWAVE IN
INCREASINGLY ZONAL FLOW ALOFT. AS A RESULT A WEAK SHALLOW COLD
FRONT MAY OR MAY NOT MOVE INTO THE AREA ON FRIDAY. THE ECMWF IS
MOST AGGRESSIVE WITH THE COLD FRONT...BUT THE GFS ADVERTISES
CONTINUING SOUTH WINDS AND WARMING TEMPS. DUE TO THE UNCERTAINTY
HAVE SPLIT THE GUIDANCE AND TRENDED TEMPERATURES COOLER AND NEAR
CLIMATOLOGY. EXTENDED MODELS DO AGREE SOUTH WINDS RETURN BY
SATURDAY WITH TEMPS WARMING TO NEAR 70 FOR HIGHS. LOW LEVEL
MOISTURE WILL ALSO RETURN WITH LOWS ALSO WARMING ABOVE NORMAL.

THE NEXT FRONT SHOULD ARRIVE AROUND SUNDAY. THE GFS IS FASTER
THAN THE ECMWF AND FOR NOW HAVE SPLIT THE TIMING. THERE MAY BE A
LOW CHANCE OF RAIN OVER THE EAST WITH THE FRONT SUNDAY...BUT THE
BETTER CHANCES OF RAIN LOOK TO OCCUR MONDAY OR TUESDAY WITH AN
OVERRUNNING SETUP BEHIND THE FRONT. THE PATTERN IS ONE THAT COULD
LEAD TO WINTRY PRECIPITATION AND IT WILL BE SOMETHING TO WATCH.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  34  39  20  37 /   0   0   0   0   5
WACO, TX              73  39  44  23  37 /   0   0   0   5  10
PARIS, TX             67  31  39  17  36 /   0   0   0   0   5
DENTON, TX            72  30  38  17  36 /   0   0   0   0   5
MCKINNEY, TX          71  32  39  18  36 /   0   0   0   0   5
DALLAS, TX            71  35  40  21  37 /   0   0   0   0   5
TERRELL, TX           69  36  40  20  36 /   0   0   0   0   5
CORSICANA, TX         70  39  43  22  37 /   0   0   0   5   5
TEMPLE, TX            74  40  45  24  36 /   0   0   0   5  10
MINERAL WELLS, TX     73  31  38  18  36 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/69
Hazardous weather outlook, Jan 26, 3:14 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CST SUN JAN 26 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
314 PM CST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

A STRONG ARCTIC FRONT WILL ARRIVE AFTER MIDNIGHT TONIGHT. VERY
STRONG WINDS OF 20 TO 30 MPH GUSTING TO 45 MPH WILL OCCUR BEHIND
THE FRONT AND A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF NORTH AND
CENTRAL TEXAS STARTING AT 4 AM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WIND ADVISORY WILL BE IN EFFECT MONDAY MORNING THROUGH NOON.
NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED. WIND CHILL READINGS IN THE TEENS WILL OCCUR NEAR THE RED
RIVER MONDAY MORNING.

FIRE WEATHER CONDITIONS WILL BE ELEVATED ACROSS THE REGION MONDAY
DUE TO DRY CONDITIONS AND STRONG WINDS.

WIND CHILL READINGS IN THE TEENS AND SINGLE DIGITS WILL OCCUR
TUESDAY MORNING.

THERE IS A CHANCE FOR LIGHT SNOW OR FLURRIES ON TUESDAY ALONG AND
SOUTH OF A LAMPASAS TO CORSICANA TO ATHENS LINE. LIGHT
ACCUMULATIONS OF SNOW ARE POSSIBLE SOUTH OF A TEMPLE TO PALESTINE
LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

82/JLD

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.